Navigation

Bruising caused by inhaled corticosteroids

Is anyone else covered in bruises?  My skin has thinned so much that I have to use a liquid bandage, because bandaids will pull my skin off. 😥

16
92

Comments 16

  • Breatheeasy

    I actually already bruise easy so I don’t know. My arm is covered in bruises from my DD biting and pinching me so 😀

  • K8sMom2002

    Hugs on the bruising, Dixiestix. Are you seeing bruises in places that don't make sense (places other than arms or shins?) Or do these bruises not follow the usual pattern of healing? And what about their size — larger than a quarter? Raised? Widespread tiny red dots?

    What about other sorts of bleeding? Does it take a while for a cut to stop bleeding or does it start again easily after it's clotted? 

    If you're saying yes to any of these questions, then could you talk to your doctor about it? While it could be a side effect of a medication you're on, it could also be related to something else. 

  • Pljohns

    I've always bruised easily but after multiple rounds of high dose steroids, I find I bruise even more easily.  I can bump something and bruise.  I hit the door frame this morning and already have a huge bruise on my arm.    Definitely something to check wtih your doctor on though-

  • LK

    No, I can't say that I have found that I bruise more easily while I have been on inhaled corticosteroids.   I used to work more with horses and, as is common when working outdoors and with large animals, you tend to get scrapes and bumps but even then I did not notice any unusual bruising.

    I am sorry you are having to deal with this!  Cynthia has some really good suggestions above.  What does your doctor say?

  • Dixiestix

    They say the corticosteroids and oral steroids have cause skin thinning and bruising. My dermatologist says that sun damage can also be a contributor. 

  • Dixiestix

    Cynthia, I don’t have a clotting issue. I’ve consulted my primary care, dermatologist and asthma specialist and they all agree that it’s frequent steroid use with some sun damage thrown in. 

  • K8sMom2002

    Glad you don't have anything else contributing to the easy bruising, Dixiestix, and that you got it checked out. 

    The bruising sounds really frustrating … I know my mom experienced that as well with steroid medications, but she also had an underlying connective tissue disorder that made her bleed more freely and bruise more easily. 

    The liquid bandage sounds like a good idea! What other things work for you to help you reduce the bruising and to protect your skin?

  • Dixiestix

    Thanks Cynthia. As for other ways to protect my skin, I always wear sunscreen outdoors and get an annual skin check.  Many times, I never know how I got the bruise. 

  • dory2005

    I have fairly thin skin due to high dosages of oral steroids and inhaled corticosteroids for years, so I bruise pretty easily, and I also have steroid-induced diabetes, so it's a double whammy of easy bruising. And I'm with you dixiestix, a lot of the time, I have no clue how I get bruised.

  • Breatheeasy

    I have a lot of sun damage. I used to play BB in school. I got lots of sun in summer when I lived in TX. Dermatologist took one look at me and said I got lots of sun damage. 

    Now I wear a hat and a scarf in summer. Protect myself all I can. 

  • MizWheezie

    QUOTE: They say the corticosteroids and oral steroids have cause skin thinning and bruising.

    Hmmm, that's very interesting – I wonder if that's why I'm always getting hangnails on my fingers? 

  • Dixiestix

    Hi there!  Believe it or not, my breathing has been good. (Knock on wood LOL). Still doing 3-4 breathing treatments daily, but that and Nucala are keeping me afloat. I did have an endoscopy because my pulmonologist thinks reflux could be a big trigger.  I’m awaiting results.